Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Higher order singularities of morphisms to projective space

Author: Johan P. Hansen
Journal: Proc. Amer. Math. Soc. 97 (1986), 226-232
MSC: Primary 14E22; Secondary 14E20
MathSciNet review: 835870
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proves existence theorems for higher order singularities of a finite morphism to $ {{\mathbf{P}}^m}$ and deduces a result on simple connectivity of varieties admitting a finite morphism of bounded singularity.

The singularities are obtained by successive degeneration of double points of $ f$. Our main tool is R. Schwarzenberger's notion of generalized secant sheaves and the connectedness theorem obtained by W. Fulton and the author.

References [Enhancements On Off] (What's this?)

  • [D] P. Deligne, Le groupe fondamental du complément d'une courbe plane n'ayant des points doubles ordinaires est abèlian, Séminaire Bourbaki, 1979/80, no. 543.
  • [EGA] A. Grothendieck and J. Dieudonné, Eléments de géométrie algébrique. II, III, IV, Inst. Hautes Etude Sci. Publ. Math. 11 (1961), 32 (1967).
  • [F-H] W. Fulton and J. Hansen, A connectedness theorem for projective varieties, with applications to intersections and singularities of mappings, Ann. of Math. (2) 110 (1979), 159-166. MR 541334 (82i:14010)
  • [F-L] W. Fulton and R. Lazarsfeld, Connectivity and its applications in algebraic geometry, Lecture Notes in Math., vol. 862, Springer-Verlag, Berlin and New York, 1981, pp. 26-93. MR 644817 (83i:14002)
  • [G] T. Gaffney, Multiple poiants and associate ramification loci, singularities, Proc. Sympos. Pure Math. vol. 40, parts 1, 2, Amer. Math. Soc., Providence, R.I., 1983, pp. 429-437. MR 713082 (85g:14005)
  • [G-L] T. Gaffney and R. Lazarsfeld, On the ramification of branched coverings of $ {{\mathbf{P}}^m}$, Invent. Math. 59 (1980), 53-58. MR 575080 (81h:14012)
  • [K] A. Kato, Singularities of projective embedding (points of order $ n$ on an elliptic curve), Nagoya Math. J. 45 (1971), 97-107. MR 0306206 (46:5333)
  • [L] R. Lazarsfeld, Thesis, Brown University.
  • [R] J. Roberts, Singularity subschemes and generic projections, Trans. Amer. Math. Soc. 212 (1975), 229-268. MR 0422274 (54:10265)
  • [Sc] R. L. E. Schwarzenberger, The secant bundle of a projective variety, Proc. London Math. Soc. (3) 14 (1964), 369-384. MR 0159826 (28:3042)
  • [T] R. Thorn, Les singularités des applications différentiables, Ann. Inst. Fourier (Grenoble) 6 (1955/56), 43-87.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14E22, 14E20

Retrieve articles in all journals with MSC: 14E22, 14E20

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society